Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 19, 2004, 1:43 AM CDT for Hansford County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2004, 1:43 AM CDT (06:43 UTC)
- Expired
- Jun 19, 2004, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hansford County, TX
The radar
The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 1:43 AM CDT | FLASH FLOOD | 10 Nw Gruver, TX | ONGOING FLOODING ON RANCH ROAD 1262 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 190643 FFWAMA TXC195-190945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 143 AM CDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... HANSFORD COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF SPEARMAN * UNTIL 445 AM CDT * AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 5 MILES NORTHWEST OF SPEARMAN...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE GRUVER AT 140 AM CDT...HANSFORD COUNTY SHERIFFS OFFICE REPORTED THAT ROADS WERE STILL UNDERWATER NORTH OF GRUVER AND WERE TRYING TO CLOSE TO SOME MORE ROADS DOWN. ADDITIONAL RAINFALL OVER HANSFORD COUNTY WILL ONLY AGGRAVATE THE FLASH FLOODING SITUATION ALREADY IN PROGRESS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. LAT...LON 3608 10160 3608 10111 3646 10112 3646 10159 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:30 PM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT FRI JUN 18 2004 .DISCUSSION... ANOTHER ACTIVE EVENING IN STORE FOR THE PANHANDLES TONIGHT WITH REGARDS TO SEVERE WEATHER. SEVERAL BOUNDARIES IN PLACE WITH MOST NOTICABLE STRETCHING FROM NEAR I-40 AT THE TX/NM STATE LINE TO SOUTH OF DUMAS AND THEN TO NEAR PAMPA. ANOTHER BOUNDARY STRETCHES FROM NEAR VEGA SOUTEASTWARD TOWARDS FLOYDADA...WITH A PSEUDO-TRIPLE POINT NEAR VEGA. INSTABILITY NOT QUITE AS HIGH AS YESTERDAY AND WIND SPEEDS NOT AS STRONG ALOFT...BUT STILL HAVE GREAT TURNING WITH HEIGHT AND AMPLE DEEP LAYER SHEAR. CANNOT RULE OUT TORNADOES AGAIN...BUT SHOULD BE ISOLATED AND CLOSE TO ANY OF THE AFOREMENTIONED BOUNDARIES OR ON STORMS THAT SPLIT AND TURN RIGHT OF THE MEAN FLOW. FOR STORMS THAT DO MANAGE TO GO RIGHT OF THE MEAN FLOW...BUFKIT SOUNDINGS SHOW SR HELICITY VALUES BTW 200-300 M**2/S**2 AS THE EVENING PROGRESSES. NOW ON TO THE FORECAST...PRETTY MUCH CONCENTRATED ON THE FIRST 72 HOURS. DID DECIDED TO BUMP MAX TEMPS DOWN A CAT FOR TOMORROW AGAIN AS LOW CLOUDS SHOULD HANG IN ESPECIALLY ACROSS THE OK PNHDL. ALSO... APPEARS A SECOND FRONT IS TRYING TO SAG SOUTHWARD THROUGH KS AND COULD POSSIBLY HELP TO INITIATE ANOTHER MCS UP THERE WHICH SHOULD LEAVE PLENTY OF CLOUD COVER NORTH TO HOLD DOWN TEMPS. HOWEVER... DID NOT DROP MORE THAN A CATEGORY AS LOW CLOUDS HAVE HAD HARD TIME HANGING IN ACROSS THE REGION FOR THE LAST THREE DAYS. DID INCREASE RAIN CHANCES TO LIKELY FOR THE NORTHERN PART OF THE TX AND OK PNHDLS...AS WELL AS SW TX PNHDL...BUT LEFT REST OF POP STRUCTURES ALONE. PRETTY MUCH WILL BE UP TO EACH SHIFT TO DECIDE HOW TO BUILD POP FORECAST AROUND DAILY CONDITIONS...AS LOCATIONS OF FRONTS AND BOUNDARIES WILL CHANGE DAY-TO-DAY. THINGS MIGHT START TO DRY OUT ON SUNDAY AS SOUTHWESTERLY FLOW RETURNS BRIEFLY TO THE REGION. MODELS STILL HINTING AT ANOTHER FRONT TRYING TO SLIDE DOWN INTO THE AREA FIRST PART OF NEXT WEEK... SO LEFT CURRENT GRIDS/FCST FROM SUNDAY ON UNCHANGED. IF SAME PATTERN SETS UP AS THIS WEEK DID...COULD SEE CONTINUED CHANCE FOR RAIN. ALL IN ALL...MOST CHANGES MADE IN FIRST 48 HOURS...WITH REST OF FORECAST IN GOOD SHAPE. LET THE RAIN (HOPEFULLY WITHOUT SEVERE) FALL...WE NEED IT FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 80 64 92 / 80 30 30 20 BEAVER 58 77 60 87 / 90 40 40 40 BOISE CITY 57 79 58 90 / 80 40 40 20 BORGER 61 80 63 93 / 80 30 30 30 BOYS RANCH 61 83 62 93 / 90 30 30 20 CANYON 62 81 64 92 / 80 30 30 20 CLARENDON 64 81 64 94 / 80 30 30 20 DALHART 61 81 60 91 / 80 40 40 20 GUYMON 58 77 59 89 / 90 40 40 30 HEREFORD 61 81 64 91 / 80 30 30 20 LIPSCOMB 62 74 64 88 / 80 40 40 30 PAMPA 64 78 64 91 / 80 30 30 30 SHAMROCK 66 78 65 92 / 70 30 30 30 WELLINGTON 67 81 65 93 / 70 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH FOR TXZ001-020 EFFECTIVE UNTIL 10PM. OK...SEVERE THUNDERSTORM WATCH FOR OKZ001-003 EFFECTIVE UNTIL 10PM. && 03/17/24
Hazardous weather outlook, Jun 18, 1:00 PM CDT, 12 hours 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 18 2004 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE PANHANDLES SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATER THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE NECESSARY SATURDAY AFTERNOON AND SATURDAY EVENING. COCKRELL
In the hours before
Local storm report, Jun 18, 11:04 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1104 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 12 N GRUVER 36.43N 101.41W
06/18/2004 HANSFORD TX LAW ENFORCEMENT
HIGHWAY 135 NORTH OF COLD WATER CREEK UNDER WATER
&&
RDSpecial weather statement, Jun 18, 11:06 PM CDT, 2 hours 37 minutes before
TXZ018-190500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1106 PM CDT FRI JUN 18 2004 ...STRONG THUNDERSTORMS OVER ARMSTRONG COUNTY UNTIL MIDNIGHT... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS NEAR WAYSIDE...MOVING EAST AT 10 TO 15 MPH. THE PRIMARY THREAT WILL BE FROM HEAVY RAINFALL THAT COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY OVER SOUTHERN ARMSTRONG COUNTY. ALSO...HALF INCH SIZE HAIL...WIND GUSTS OF 40 MPH...AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS.
Local storm report, Jun 18, 11:46 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND DMG 8 NW GRUVER 36.34N 101.51W
06/18/2004 HANSFORD TX LAW ENFORCEMENT
LARGE TREE DOWN ALONG HIGHWAY 1262
&&
RDLocal storm report, Jun 19, 12:15 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1215 AM CDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD 1 S SPEARMAN 36.18N 101.19W
06/18/2004 HANSFORD TX AMATEUR RADIO
HIGHWAY 760 FLOODED AND IMPASSIBLE
&&
RDLocal storm report, Jun 19, 12:39 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1239 AM CDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD STINNETT 35.82N 101.44W
06/19/2004 HUTCHINSON TX AMATEUR RADIO
6 TO 8 INCHES OF WATER FLOWING OVER ROADWAYS
&&
RDLocal storm report, Jun 19, 1:04 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
104 AM CDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD FOUR WAY 35.69N 101.96W
06/18/2004 MOORE TX LAW ENFORCEMENT
&&
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:35 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 55 min |
| Jun 18, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 35 min |
| Jun 18, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 66 min |
| Jun 18, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 41 min |
| Jun 18, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 55 min |
| Jun 18, 9:57 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 48 min |
| Jun 18, 10:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 94 min |
| Jun 18, 10:48 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 57 min |
| Jun 18, 10:50 PM CDT | Flash Flood Warning | AMA | Hansford | 3 hr |
| Jun 18, 11:26 PM CDT | Flash Flood Warning | AMA | Moore | 4 hr |
| Jun 19, 12:15 AM CDT | Flash Flood Warning | AMA | Hutchinson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.